MAUDE Adverse Event Report: MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 118001C0
Medical Device Problem Codes Positioning Failure (1158); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.
 
Event or Problem Description
On 12th september 2024, getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the column broke down during emergency laparotomy on the anesthetized patient.The tabletop was in inclined position and the patient was non-transferable.According to provided information, the table could not be operated via remote control nor override panel and there were no indicator lights on the base or on the control panel when the charger was plugged in.Following removal and replacement of the main fuse during the procedure, the column could be woken up.The issue resulted in a 30-minute delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the operating table not responding to remote control or override panel leading to inability to position the table and procedural delay during emergency procedure, were to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the column broke down during emergency laparotomy on the anesthetized patient.The table top was in an inclined position and the patient was non-transferable.According to the provided information, the table could not be operated using the remote control or override panel and there were no indicator lights on the base or on the control panel when the charger was plugged in.Following removal and replacement of the main fuse during the procedure, the column could be woken up.The issue resulted in a 30-minute delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the operating table not responding to the remote control or override panel leading to the inability to position the table and procedural delay during the emergency surgery, were to reoccur.The intervention was canceled.The column was removed from use and dismantled.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the malfunction occurred, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.The subject matter expert (sme) at the manufacturing site was contacted to assess the most probable root cause of the issue.According to the sme¿s evaluation, there was a general electrical defect.The affected column was manufactured in 2010 and has been in use for almost 14 years.Therefore, it can be suspected that the issue investigated herein could be related to the age of the device.However, since the intervention was cancelled and the column was dismantled making further analysis impossible, it was determined that the exact cause of the described event could not be identified.In summary and as a result of the performed root cause evaluation, it was concluded that the investigated issue, namely the operating table not responding to the remote control or override panel leading to the inability to position the table and procedural delay during the emergency surgery, was impossible to define.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, h3a device evaluated by manufacturer and h8 usage of the device fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 12th september 2024, getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the column broke down during emergency laparotomy on the anesthetized patient.The table top was in inclined position and the patient was non-transferable.According to provided information, the table could not be operated via remote control nor override panel and there were no indicator lights on the base or on the control panel when the charger was plugged in.Following removal and replacement of the main fuse during the procedure, the column could be woken up.The issue resulted in a 30-minute delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the operating table not responding to remote control or override panel leading to inability to position the table and procedural delay during emergency procedure, were to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the column broke down during emergency laparotomy on the anesthetized patient.The table top was in an inclined position and the patient was non-transferable.According to the provided information, the table could not be operated using the remote control or override panel and there were no indicator lights on the base or on the control panel when the charger was plugged in.Following removal and replacement of the main fuse during the procedure, the column could be woken up.The issue resulted in a 30-minute delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the operating table not responding to the remote control or override panel leading to the inability to position the table and procedural delay during the emergency surgery, were to reoccur.Previous h3a device evaluated by manufacturer: yes.Corrected h3a device evaluated by manufacturer: no.Previous h8 usage of the device: initial use.Corrected h8 usage of the device: reuse.
 
Event or Problem Description
Getinge became aware of an issue with one of our columns - 118001c0 - magnus table column, mobile.As it was stated, the column broke down during emergency laparotomy on the anesthetized patient.The table top was in an inclined position and the patient was non-transferable.According to the provided information, the table could not be operated using the remote control or override panel and there were no indicator lights on the base or on the control panel when the charger was plugged in.Following removal and replacement of the main fuse during the procedure, the column could be woken up.The issue resulted in a 30-minute delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the operating table not responding to the remote control or override panel leading to the inability to position the table and procedural delay during the emergency surgery, were to reoccur.

Brand Name
MAGNUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key20308980
Report Number8010652-2024-0000088
Device Sequence Number8759323
Product Code FQO
UDI-Device Identifier04046768031555
UDI-Public(01)04046768031555
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number118001C0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2010
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown